Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 10, 2025, 2:44 AM CDT for 30 counties in Nebraska. It took effect at Apr 10, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2025, 2:44 AM CDT (07:44 UTC)
- In effect from
- Apr 10, 2025, 12:00 PM CDT
- Expired
- Apr 10, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 30 counties
Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS83 KOAX 100744 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 244 AM CDT Thu Apr 10 2025 NEZ011-016>018-030>032-042-043-050-065-066-078-088-089-102030- /O.NEW.KOAX.FW.W.0013.250410T1700Z-250411T0100Z/ Knox-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte-Colfax- Butler-Seward-Lancaster-Saline-Jefferson-Gage- 244 AM CDT Thu Apr 10 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN NEBRASKA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * AFFECTED AREA...Knox, Antelope, Pierce, Wayne, Boone, Madison, Stanton, Platte, Colfax, Butler, Seward, Lancaster, Saline, Jefferson, and Gage Counties. * TIMING...From noon today to 8 PM CDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
837 WWUS83 KOAX 101608 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 1108 AM CDT Thu Apr 10 2025 NEZ012-015-033-034-044-045-051>053-067-068-090>093-110100- /O.EXA.KOAX.FW.W.0013.250410T1700Z-250411T0100Z/ Cedar-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas- Sarpy-Cass-Otoe-Johnson-Nemaha-Pawnee-Richardson- 1108 AM CDT Thu Apr 10 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...Cedar, Thurston, Cuming, Burt, Dodge, Washington, Saunders, Douglas, Sarpy, Cass, Otoe, Johnson, Nemaha, Pawnee, and Richardson Counties. * TIMING...Until 8 PM CDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$ NEZ011-016>018-030>032-042-043-050-065-066-078-088-089-110100- /O.CON.KOAX.FW.W.0013.250410T1700Z-250411T0100Z/ Knox-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Platte-Colfax- Butler-Seward-Lancaster-Saline-Jefferson-Gage- 1108 AM CDT Thu Apr 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA... * AFFECTED AREA...Knox, Antelope, Pierce, Wayne, Boone, Madison, Stanton, Platte, Colfax, Butler, Seward, Lancaster, Saline, Jefferson, and Gage Counties. * TIMING...Until 8 PM CDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:30 PM CDT, 3 hours 14 minutes earlier. Its key messages:
- A Red Flag Warning remains in effect through 8 PM today for northeast NE and northwest IA.
- Isolated to widely scattered showers are possible (15-30%) possible tonight.
- Warm and breezy to windy conditions will lead to additional days of very high fire danger Thursday, Saturday, and Sunday.
Area forecast discussion, Apr 9, 11:30 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1130 PM CDT Wed Apr 9 2025 .KEY MESSAGES... - A Red Flag Warning remains in effect through 8 PM today for northeast NE and northwest IA. - Isolated to widely scattered showers are possible (15-30%) possible tonight. - Warm and breezy to windy conditions will lead to additional days of very high fire danger Thursday, Saturday, and Sunday. && .DISCUSSION... Issued at 305 PM CDT Wed Apr 9 2025 A red flag warning remains in effect for northeast NE and northwest IA through 8 pm. Dewpoints are mixing down into the middle to upper 20s in that area, pushing relative down to 20% through the remainder of the afternoon. We did expand this earlier in the morning, and added a couple more counties here at 3 pm. Meanwhile, a quick moving clipper system is bringing spotty sprinkles to central NE, and some of this activity could clip southeast NE into the evening. And given the very dry air beneath the showers, it very well could evaporate before any rain reaches the ground too. There's also very limited instability, and we've already seen a couple of lightning strikes northwest of Ord, NE. Thus, there is a concern for some dry lightning with any of that activity, as noted by the SPC day 1 fire weather outlook. In addition, there is another clipper that will move out of the Dakotas overnight, which could bring some spotty showers or sprinkles to areas along/east of the Missouri River. Neither of the two clippers will bring any meaningful rainfall. Low temperatures overnight will only drop into the lower 40s. For Thursday, it will be slightly cooler than today with highs in the middle to upper 60s. But it will be another windy day (shocker) with northwest winds 25-35 mph. This will help contribute to another day of very high fire danger, but humidity values likely remain high enough to prevent red flag warning conditions. Friday is forecast to have similar temperatures in the middle to upper 60s, but winds will finally be much lighter at 5-10 mph, allowing for an outstanding day to end the work week. With the low wind speeds, there are no fire weather concerns this day. Those fire weather concerns come back for the weekend with very mild temperatures, and windy conditions once again. Highs Saturday should reach the middle to upper 70s. More importantly, southerly winds increase again to 25 to 45 mph, and there is some concern we could even reach wind advisory criteria. The strong winds will help create very high fire danger, with humidity down to 25-30%. A frontal boundary moves through the region Sunday, shifting those winds around to the northwest, but still quite breezy at 15 to 30 mph. The colder air really waits until Monday, thus highs Sunday should again be quite warm in the mid 70s to lower 80s, which again creates another day of very high fire danger, but with a northwesterly wind instead of from the south. There there is a small chance of showers near the NE/SD border early Sunday morning, but that's about it. Cooler, near normal temperatures in the lower to middle 60s are forecast for Monday and Tuesday. NBM model does maintain a 20% chance of rain Monday night, but newer 12z models seem to keep the forecast dry. And then temperatures rebound by to the upper 60s to lower 70s for Wednesday. Given the lack of rainfall, and trees beginning to leaf out, it might be a good idea to begin thinking about giving your local vegetation a drink. Your trees and shrubs might be getting thirsty. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1127 PM CDT Wed Apr 9 2025 VFR conditions are expected to prevail throughout the forecast period. Spotty rain showers (15-30% chance) will move across the area tonight. Dry air in the low-levels will likely keep virga as the most probably outcome. Have opted to keep any light rain showers out of the TAFs at this time due to their scattered nature. TEMPO groups will be added in amendments as needed. Northwesterly winds will increase in strength through the morning, reaching speeds above 12 kts by 12-14Z. Afternoon gusts may reach 30 kts, before calming into the evening (00-03Z). && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...Wood
Hazardous weather outlook, Apr 9, 9:19 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 919 PM CDT Wed Apr 9 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 919 PM CDT Wed Apr 9 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Warm and breezy conditions will lead to very high fire danger during the afternoon and early evening hours on Thursday. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Continued dry conditions with gusty winds will bring additional fire danger concerns on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.